Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 10, 2005, 6:36 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 6:36 PM EDT (22:36 UTC)
- Expired
- Jun 10, 2005, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 51 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 102239 FFWBGM PAC015-110130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 636 PM EDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 930 PM EDT * AT 633 PM EDT...STORM SPOTTERS REPORTED STREET FLOODING IN WAVERLY...NEW YORK. SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN ARE IN NORTHERN BRADFORD COUNTY. RAINFALL AMOUNTS COULD EXCEED 2 INCHES IN AROUND AN HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDHAM... WETONA...WARREN CENTER...ULSTER...TROY...SYLVANIA...SPRINGFIELD... SOUTH WAVERLY...SAYRE...ROME...RIDGEBURY...MILAN...LITCHFIELD...LE RAYSVILLE...HERRICKVILLE...GILLETT...EAST SMITHFIELD... BURLINGTON...BRUSHVILLE AND ATHENS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4199 7617 4180 7615 4176 7688 4199 7690 $$
1 follow-up statement
000 WGUS71 KBGM 110230 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 PM EDT FRI JUN 10 2005 PAC015-110400- BRADFORD PA- 1030 PM EDT FRI JUN 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL MIDNIGHT EDT FOR BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA... ...SIGNIFICANT FLOODING IS POSSIBLE ALONG NORTH BRANCH OF THE TOWANDA CREEK IN GRANVILLE TOWNSHIP AND ALONG THE SUGAR CREEK IN TROY TOWNSHIP... AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS...BURLINGTON...FRANKLINDALE...LE ROY...LIBERTY CORNERS... MONROE...MONROETON...RIGGS...TROY...WEST BURLINGTON...WEST FRANKLIN AND WEST LEROY. AS MUCH AS 2 TO 4 INCHES OF RAIN HAS FALLEN IN THESE AREAS WITH ADDITIONAL RAINFALL CONTINUING UNTIL AT LEAST MIDNIGHT. RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. PERSONS LIVING ALONG THE TRIBUTARIES OF THE TOWANDA CREEK IN THESE AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. SIGNIFICANT RISES ALSO WILL TAKE PLACE ALONG THE TOWANDA CREEK AT MONROETON. AT 915 PM...THE TOWANDA CREEK WAS AT 7.75 FEET AND RISING. THE TOWANDA CREEK AT MONROETON COULD REACH 10 FEET BY 1 AM. PERSONS LIVING ALONG TOWANDA CREEK NEAR MONROETON SHOULD MONITOR CREEKS LEVELS AND BE PREPARED TO TAKE ACTION. AT 14 FEET...THE TOWANDA CREEK AT MONROETON BEGINS TO FLOOD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ NICOSIA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:40 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 10, 2:40 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT FRI JUN 10 2005 .SHORT TERM... WILL NEED TO BE BRIEF AS RADAR HAS BECOME QUITE ACTIVE ACROSS THE NORTHERN HALF OF THE FORECAST AREA WITH SEVERAL WARNINGS IN EFFECT. CONVECTIVE DEVELOPMENT ENHANCED BY A WEAK SHORT WAVE MOVING ACROSS NORTHWEST NY STATE. 500MB VORT MAX EXTENDING SWD ACROSS LAKE ONTARIO. THE OVERALL FORECAST WILL MAINTAIN CONTINUITY WITH NOT MUCH CHANGE IN THE PATTERN THROUGH THE WEEKEND. WARM AND HUMID AIRMASS WITH SCATTERED MAINLY DIURNAL CONVECTION EXPECTED. BOTH THE NAM AND GFS SHOW ANOTHER WEAK VORT MAX MOVING FROM WESTERN NY AND PA THROUGH UPSTATE NY ON SATURDAY. THIS MAY AGAIN HELP TO ENHANCE CONVECTIVE DEVELOPMENT. WILL STICK WITH SCATTERED THUNDERSTORMS ON SATURDAY AND AGAIN TAPER OFF DURING THE NIGHT. GFS SHOWS A MUCH STRONGER WAVE ROUNDING THE RIDGE ON SUNDAY, WHILE THE NAM DOES NOT. FOR NOW, WILL CONTINUE WITH CHC POPS. && .LONG RANGE (SUNDAY NIGHT-FRIDAY) FOLLOWED HPC GUIDANCE THROUGH THE PERIOD. UPPER LOW DROPPING INTO THE NATIONS MID SECTION NEXT WEEK WILL MOVE SLOWLY EAST BEFORE SETTLING INTO THE NORTHEAST U.S. FOR THE MIDDLE TO THE END OF NEXT WEEK. THIS WILL BRING COOLER NWLY FLOW WITH CHCS FOR PRECIP THRU THE PERIOD. && .AVIATION (10/18Z - 11/18Z)... A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IN LITTLE DAY TO DAY CHG IN THE AVIATION WX. THIS AFTERNOON AND EVENING WILL SEE CONTINUED VFR CONDITIONS WITH THUNDERSTORMS LOWERING CEILINGS AND VISBY INTO THE MVFR RANGE WITH SHORT PERIODS OF IFR POSSIBLE IN HEAVIER RAIN. LATE TONIGHT INTO EARLY SATURDAY WILL SEE MVFR VISBY WITH FOG AT MOST LOCATIONS. BKN CU WILL KEEP CONDITIONS MAINLY MVFR THROUGH SATURDAY MORNING. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 10, 2:25 AM EDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 225 AM EDT FRI JUN 10 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-110900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 225 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS DURING THE LATE AFTERNOON AND EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 10, 2:46 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
246 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/10/2005 CAYUGA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
06/10/2005 ONEIDA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
06/10/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES DOWN.
&&
DJNSpecial weather statement, Jun 10, 3:55 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 355 PM EDT FRI JUN 10 2005 NYZ023-025-102100- SCHUYLER NY-TOMPKINS NY- 355 PM EDT FRI JUN 10 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM... PRODUCING SMALL HAIL AND GUSTY WINDS. THIS STORM WAS LOCATED NEAR PERRY CITY...OR ABOUT 11 MILES NORTHEAST OF WATKINS GLEN...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... JACKSONVILLE AT 400 PM EDT WILLOW CREEK AND TAUGHANNOCK FALLS AT 405 PM EDT NORTHWEST ITHACA AND MYERS AT 410 PM EDT LANSING AT 415 PM EDT CAYUGA HEIGHTS AND NORTHEAST ITHACA AT 420 PM EDT WEST DRYDEN AT 425 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4260 7687 4242 7684 4240 7640 4258 7637 MSE
Local storm report, Jun 10, 4:50 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG BRADFORD 42.37N 77.10W
06/10/2005 STEUBEN NY AMATEUR RADIO
TREES DOWN ALONG COUNTY ROUTE 16.
&&
MJCLocal storm report, Jun 10, 5:28 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
528 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG GANG MILLS 42.15N 77.13W
06/10/2005 STEUBEN NY EMERGENCY MNGR
TREES AND WIRES DOWN.
&&
MJCLocal storm report, Jun 10, 5:54 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
554 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD BRADFORD 42.37N 77.10W
06/10/2005 STEUBEN NY EMERGENCY MNGR
ROUTE 226 CLOSED DUE TO FLOODING.
&&
MJCLocal storm report, Jun 10, 6:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
628 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ELMIRA 42.09N 76.81W
06/10/2005 CHEMUNG NY LAW ENFORCEMENT
TREES DOWN ON THE SOUTH SIDE.
&&
MJCThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:01 PM EDT | Special Weather Statement | BGM | Susquehanna | 59 min |
| Jun 10, 7:58 PM EDT | Special Weather Statement | BGM | Wyoming | 62 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.